MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121731050
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hypersensitivity/Allergic reaction (1907)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision occurred due to massive metal wear during inlay dislocation and fracture following external endoprosthetic treatment.Necessary revision including cup and head replacement, as well as removal of metal wear and pseudotumor.Doi: (b)(6) 2024.Dor: (b)(6) 2026.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9, d10 (concomitant).Corrected: d1, d3, d4 (catalog)(primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Investigation summary
=
> revision due to massive metal wear during inlay dislocation and fracture following external endoprosthetic treatment.Necessary revision including cup and head replacement, as well as removal of metal wear and pseudotumor.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the pinn 100 w/gription 50mm has signs of what appears to be bone ingrowth and organic material at the outer surface.Additionally, signs of metal wear were observed at the articulating section most likely caused by being in contact with the femoral head.Based on the observations of the acetabular liner and ceramic head it is reasonable to conclude that a disassociation event occurred between the liner and the acetabular cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn 100 w/gription 50mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4) 2) date of manufacture: 09/22/2023 3) any anomalies or deviations identified in dhr: one non-conformance was identified, however not related to the reported failure mode of the complaint.4) expiry date: 08/31/2033 5) ifu reference: (b)(4).Device history review
=
> a manufacturing record evaluation was performed for the finished device lot number 4289952, and one non-conformance was identified, however not related to the reported failure mode of the complaint.Added: d4 (expiration date), h4.Corrected: h3, d4 (primary udi).

Brand Name
PINN 100 W/GRIPTION 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24460635
Report Number1818910-2026-03801
Device Sequence Number15858317
Product Code KWA
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121731050
Device Lot Number4289952
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/17/2026
05/05/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/30/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD.; APEX HOLE ELIM POSITIVE STOP.; HIP BALL BIOLOX 32 +5 12/14; HIP BALL BIOLOX 32 +5 12/14.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown